MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc), a neuron max 6f 088 long sheath (neuron max), and a guidewire.It was noted that the patient's anatomy was tortuous.During the procedure, the physician placed the neuron max in the left internal carotid artery (ica), and the guidewire was positioned distally.While advancing the 3maxc through the neuron max, the physician experienced resistance and was unable to advance the 3maxc further.The physician then decided to remove the 3maxc, and upon removal, it was noted that the distal length had become damaged.The 3maxc was no longer used for the remainder of the procedure.The procedure was completed using another 3maxc and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned penumbra system 3max reperfusion catheter (3maxc) revealed that the catheter was kinked and fractured on the mid-shaft.This is likely the reported damage on the distal length.Further evaluation revealed stress marks near the fracture.This indicates that the device was likely kinked prior to fracturing.If the 3maxc is manipulated against resistance, damage such as kinks and a subsequent fracture may occur.Based on the reported complaint, the tortuous patient¿s anatomy may have contributed to the resistance during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22589962
Report Number3005168196-2025-00242
Device Sequence Number21114281
Product Code NRY
UDI-Device Identifier00814548019956
UDI-Public00814548019956
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3MAXC
Device Lot NumberF00013295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale